MAUDE Adverse Event Report: RAYNHAM SURG PATXRAY 1/2X1/2-200; SURGICAL PATTIES

RAYNHAM SURG PATXRAY 1/2X1/2-200; SURGICAL PATTIES
Catalog Number 801400
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a surgical patty (id (b)(4) ) detached from the string while in patient.The patties were moistened 30 minutes prior to use, irrigated during use and the product was not altered or cut from the original size prior to use.There was a 30-minute surgical delay due to search for missing patty and needing to obtain x-ray to rule out being in patient.Surgeries being performed were c3-c7 decompressive laminectomies and c2-t1 posterior cervical fusion with depuy symphony.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h4, h10.The surgical patty (id 801400) was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h6, h11 the surgical patty (id 801400) was not returned for evaluation, but a photo was provided showing the green string detached.Therefore, the complaint is confirmed.Root cause - potential root causes include insufficient string strength, material thickness variation, environmental conditions, improper welding parameters, or user misuse.There is currently an open corrective and preventative action (capa) for the patties/strips product family related to string issues.

Brand Name
SURG PATXRAY 1/2X1/2-200
Common Device Name
SURGICAL PATTIES
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key17483732
Report Number3014334038-2023-00131
Device Sequence Number21053984
Product Code HBA
UDI-Device Identifier10381780514961
UDI-Public10381780514961
Combination Product (Y/N)N
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801400
Device Lot Number6560987
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer09/22/2023
05/02/2024
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date09/29/2023
05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown